A 58 year old man had a high fever with rigors yesterday. He has given blood for testing.
After the completion of the blood test, he had a febrile illness. Can you suggest medications and do's and don'ts?
Welcome to icliniq.com.
Fever of two days duration with rigors may be non-specific, viral, malaria or a urinary tract infection. Look for rashes on the body because viral fevers are prevalent now.
If he has a cold or cough, he can start antibiotic Augmentin 625 (Amoxicillin and Potassium Clavulanate) twice daily after food for five days. Do a complete blood picture and share the report. If you have any other queries please let me know.
For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician
Was this answer helpful?|
Yes, it is a painkiller. By the category of drug it falls into, it is a good analgesic (painkiller) and antipyretic (against fever) but poor anti-inflammatory.
It can be taken thrice daily at the maximum by adults. Do not overdose it more than 4 grams in adults and it is better to consult your physician before taking it, if in doubt.
The side effects include the following. Allergy, nauseous, vomiting, ulcer (stomach or mouth), anemia, unusually finding a bleeding or bruise, lethargy, and fatigue.
It can be used in case it is a muscular cramp. But, if it is due to any other cause like ulcer,etc., it is advisable to get treated for the disease.
Yes, one of the major indication of this medicine is for mild to moderate pain. This gives temporary relief. But, in case you continue to have the pain for longer periods, get yourself evaluated for the cause and treatment.
Paracetamol is the gold standard tablet used during fever, though should be used cautiously in patients with liver disease.
Yes, Combiflam is a combination of Paracetamol and Ibuprofen, which are potent painkillers, and come under the major group of drugs called a nonsteroidal anti-inflammatory drug.
No, it is not. Plain paracetamol available in the name of Acetaminophen (Tylenol) in US. But the combination with other pain killers are banned due to high death rate caused by liver toxicity.
Query: Hello doctor, From the past few days, I have frequent urination. I am attaching all the test reports that I have done so far. I also got an x-ray and CT scan of the chest, but as I am out, I cannot upload them now. I will upload them later if you need it. Read Full »
Query: Hello doctor, My 5 year old daughter is suffering from a cough and mild fever for the last four days. Doctor prescribed with LCF Syrup and Azithral Syrup, but she is still coughing. Today, when she was sleeping, we heard cracking and wheezing sound and difficulty in breathing. Shall I give her Dexon... Read Full »
Query: Hello doctor, Fever and chills in a child of age 3 years 6 months. A mild cough is also noticed. What can I do? Read Full »
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now